T Nation

Irresponsible Endo?


#1

At the time of my last labs I was injecting 50mg of test cyp every third day. Because I didn't calculate the dosage correctly, that put me at 450mg every 28 days instead of 400mg that I had meant to take.

My labs came back with total test at 1086, range 302-903ng/dL. Free test was 286, range of 47-244pg/mL. I have been fighting with high HCT levels and this didn't help even though I have been donating blood on a regular basis. HCT was at 55, range of 40-53%. I have since reduced my dosage to 40mg E3D which equates to 360mg every 28 days. A 20% reduction from my initial dose. I was going to stay at this dosage for a month and retest.

I had to call and get my prescription refilled by my endocrinologist as I was on my last vial and he says that he wants me to drop my dose to 50mg per week and retest in four weeks. That is essentially a 56% reduction from the dosage I was taking at the time of the last labs. I was talking to his assistant and she said that they never have prescribed more than that for anyone that they treat for TRT. I told her I didn't know where the doctor was getting those numbers and that a typical protocol was 100mg/week which is what I was originally prescribed. I then explained that I had dropped my dosage myself and still the doctor does not want to prescribe more than 50mg/week. I finally got frustrated with her and told her to have the doctor contact me directly as we were on our fourth back and forth phone call and I didn't want to deal with a middle man any longer.

Is it just me or is a 56% reduction within a month irresponsible of this endo?
I can already feel the negative effects of reducing my dose by 20% but want to get my HCT under control. Is it reasonable of me to stay at this dose and retest in a month instead of the drastic reduction the endo wants and risking a rebound affect in my other hormone levels?

I believe it's time to find yet another doctor.


#2

I wouldn’t feel too bad about the lowered dose. Most research papers I’ve read suggest cessation at >54% hct. That the endo recommended a lower dose, one that was a great improvement for myself for almost a year, shows compassion and a respect for the effects that come from quitting altogether.


#3

I feel your pain. There is a finding a TRT doc sticky.

Why are you working with an endo?

What was lab timing relative to your prior E3D injection?

Are you dehydrated when doing your lab work?


#4

[quote]C27 H40 O3 wrote:
I wouldn’t feel too bad about the lowered dose. Most research papers I’ve read suggest cessation at >54% hct. That the endo recommended a lower dose, one that was a great improvement for myself for almost a year, shows compassion and a respect for the effects that come from quitting altogether. [/quote]

That is a good point that he didn’t just say stop all together. My concern was dropping that much in a short period. After a week of dropping 20% over a month I’m feeling the effects. Loss of libido, fatigue, moody/irritable…I can’t imagine how I would feel if I would have dropped a further 36% in that time period.


#5

[quote]KSman wrote:
I feel your pain. There is a finding a TRT doc sticky.

Why are you working with an endo?

What was lab timing relative to your prior E3D injection?

Are you dehydrated when doing your lab work?

[/quote]

I’ll have to take a closer look at the finding a TRT sticky. I know there is a compounding pharmacy locally that I drive by everyday. I’ll stop in and see what I can find out.

I originally started working with an endo after concluding that my GP was absolutely clueless and asked for a reference to the endo thinking they would know more on the subject. I knew he didn’t after the first few questions I asked him on E2 levels and therapeutic phlebotomy to treat my high Hct levels.

Blood was drawn for the last labs two days after injection, one day before next injection.

I’ve been sure to be well hydrated for my labs knowing that that could affect Hct levels. The day of the blood draw I had drunk at least 64oz of water. Urine was well diluted.